A scaled version of the double-mean-reverting model for VIX derivatives

Jeonggyu Huh, Jaegi Jeon, Jeong Hoon Kim

Research output: Contribution to journalArticle

Abstract

As the Heston model is not consistent with VIX data in real market well enough, alternative stochastic volatility models including the double-mean-reverting model of Gatheral (in: Bachelier Congress, 2008) have been developed to overcome its limitation. The double-mean-reverting model is a three factor model successfully reflecting the empirical dynamics of the variance but there is no closed form solution for VIX derivatives and SPX options and thus calibration using conventional techniques may be slow. In this paper, we propose a fast mean-reverting version of the double-mean-reverting model. We obtain a closed form approximation for VIX derivatives and show how it is effective by comparing it with the Heston model and the double-mean-reverting model.

Original languageEnglish
Pages (from-to)495-515
Number of pages21
JournalMathematics and Financial Economics
Volume12
Issue number4
DOIs
Publication statusPublished - 2018 Sep 1

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Finance
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'A scaled version of the double-mean-reverting model for VIX derivatives'. Together they form a unique fingerprint.

  • Cite this